Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 18, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at May 15, 2009, 5:12 PM CDT for Brown County, Pike County, Illinois; 5 counties in Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 5:12 PM CDT (22:12 UTC)
- Expired
- May 15, 2009, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brown County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 6:00 PM CDT | FLASH FLOOD | Columbia, MO | 1 FEET OF WATER ON PARIS ROAD A LITTLE SOUTH OF HIGHWAY 63...POSSIBLY AS MUCH AS 3 FEET OF WATER ON VANDIVER EAST OF PARIS I |
| May 15, 6:33 PM CDT | FLASH FLOOD | Columbia, MO | DIME SIZE HAIL AT STADIUM...WORLEY IN WESTERN COLUMBIA ALSO 4 TO 5 INCHES OF WATER ON HIGHWAY 124 AT SEVERAL LOCATIONS BETWEEN HIGHWAY 63 AND HALLSVILLE |
| May 15, 7:03 PM CDT | FLASH FLOOD | Columbia, MO | SMALL LIMBS DOWN...AND STREETS FLOODED...1.5 INCHES OF RAIN TODAY |
| May 15, 7:07 PM CDT | FLASH FLOOD | 5 S Sturgeon, MO | 5 INCHES OF FLOWING WATER AT THE INTERSECTION OF THOMASHILL ROAD AND ROUTE V FLOWING INTO SILVER FORK CREEK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 578 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 152212
FFWLSX
ILC009-149-MOC007-019-137-163-173-160400-
/O.NEW.KLSX.FF.W.0018.090515T2212Z-090516T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
AUDRAIN COUNTY IN CENTRAL MISSOURI
BOONE COUNTY IN CENTRAL MISSOURI
BROWN COUNTY IN WEST CENTRAL ILLINOIS
MONROE COUNTY IN NORTHEAST MISSOURI
PIKE COUNTY IN NORTHEAST MISSOURI
PIKE COUNTY IN WEST CENTRAL ILLINOIS
RALLS COUNTY IN NORTHEAST MISSOURI
* UNTIL 1100 PM CDT
* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THIS LINE OF SLOW MOVING THUNDERSTORMS HAS A HISTORY
OF PRODUCING RAINFALL OF UP TO 4 INCHES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ASHLAND...BOWLING GREEN...CENTRALIA...COLUMBIA...LOUISIANA...
MEXICO...PARIS...PITTSFIELD...SANTA FE...VANDALIA...ATLAS...
BARRY...BUCKHORN...CENTER...CURRYVILLE...EASLEY...FARBER...
FRANKFORD...GRANVILLE...GRIGGSVILLE...HALLSVILLE...LADDONIA...
MADISON...MARTINSBURG...MIDWAY...MOUNT STERLING...MURRY...NEW
LONDON...PERRY AND PIKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 4011 9070 3999 9060 3999 9052 3971 9064
3939 9062 3940 9094 3927 9085 3915 9164
3906 9165 3907 9213 3865 9220 3867 9235
3867 9236 3900 9257 3925 9243 3925 9232
3961 9230 3968 9128 3977 9092 4011 9092
$$
BROWNING4 follow-up statements
000
WGUS73 KLSX 152243
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
543 PM CDT FRI MAY 15 2009
ILC009-149-MOC007-019-137-163-173-160400-
/O.CON.KLSX.FF.W.0018.000000T0000Z-090516T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE IL-BROWN IL-BOONE MO-AUDRAIN MO-PIKE MO-MONROE MO-RALLS MO-
543 PM CDT FRI MAY 15 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BROWN AND PIKE COUNTIES
IN WEST CENTRAL ILLINOIS...AND AUDRAIN AND BOONE COUNTIES IN CENTRAL
MISSOURI...AND RALLS...MONROE AND PIKE COUNTIES IN NORTHEAST MISSOURI
UNTIL 1100 PM CDT...
AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN STRETCHED
FROM CENTRAL BOONE COUNTY...EASTWARD INTO WESTERN PIKE COUNTY
ILLINOIS. DOPPLER RADAR ESTIMATED UP TO 3 INCHES OF RAIN HAS ALREADY
FALLEN OVER WESTERN BOONE...AUDRAIN...AND MONROE COUNTIES.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
&&
LAT...LON 4011 9070 3999 9060 3999 9052 3971 9064
3939 9062 3940 9094 3927 9085 3915 9164
3906 9165 3907 9213 3865 9220 3867 9235
3867 9236 3900 9257 3925 9243 3925 9232
3961 9230 3968 9128 3977 9092 4011 9092
$$
BROWNING000
WGUS73 KLSX 152317
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
617 PM CDT FRI MAY 15 2009
ILC009-149-MOC007-019-137-163-173-160400-
/O.CON.KLSX.FF.W.0018.000000T0000Z-090516T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE IL-BROWN IL-BOONE MO-AUDRAIN MO-PIKE MO-MONROE MO-RALLS MO-
617 PM CDT FRI MAY 15 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BROWN AND PIKE COUNTIES
IN WEST CENTRAL ILLINOIS...AND AUDRAIN AND BOONE COUNTIES IN CENTRAL
MISSOURI...AND RALLS...MONROE AND PIKE COUNTIES IN NORTHEAST MISSOURI
UNTIL 1100 PM CDT...
AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH TORRENTIAL RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED UP TO 3 INCHES OF RAIN HAS ALREADY
FALLEN...WITH ANOTHER 2 TO 4 INCHES OF RAIN POSSIBLE OVER THE NEXT
SEVERAL HOURS. THIS IS A LIFE THREATENING SITUATION. PUBLIC REPORTS
FROM COLUMBIA OF UP TO 3 FEET OF WATER COVERING SOME ROADWAYS HAVE
BEEN RECEIVED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
&&
LAT...LON 4011 9070 3999 9060 3999 9052 3971 9064
3939 9062 3940 9094 3927 9085 3915 9164
3906 9165 3907 9213 3865 9220 3867 9235
3867 9236 3900 9257 3925 9243 3925 9232
3961 9230 3968 9128 3977 9092 4011 9092
$$
BROWNING000
WGUS73 KLSX 160105
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
705 PM CDT FRI MAY 15 2009
ILC009-149-MOC007-019-137-163-173-160400-
/O.CON.KLSX.FF.W.0018.000000T0000Z-090516T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE IL-BROWN IL-BOONE MO-AUDRAIN MO-PIKE MO-MONROE MO-RALLS MO-
705 PM CDT FRI MAY 15 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BROWN AND PIKE COUNTIES
IN WEST CENTRAL ILLINOIS...AND AUDRAIN AND BOONE COUNTIES IN CENTRAL
MISSOURI...AND RALLS...MONROE AND PIKE COUNTIES IN NORTHEAST MISSOURI
UNTIL 1100 PM CDT...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ONCE AGAIN MOVING INTO BOONE
COUNTY. ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE OVER BOONE COUNTY
BETWEEN 800 PM AND 900 PM...AND THIS WILL ONLY AGGRAVATE THE ONGOING
FLOODING. NUMEROUS ROADS HAVE BEEN REPORTED TO BE FLOODED. OVER THE
REMAINDER OF THE WARNED AREA...EXPECT MODERATE RAIN TO CONTINUE WITH
ANOTHER ONE HALF INCH POSSIBLE. RUNOFF FROM EARLIER TORRENTIAL RAIN
HOWEVER WILL CONTINUE TO CAUSE SOME AREA ROADS TO REMAIN FLOODED
THROUGH THE EVENING.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
&&
LAT...LON 4011 9070 3999 9060 3999 9052 3971 9064
3939 9062 3940 9094 3927 9085 3915 9164
3906 9165 3907 9213 3865 9220 3867 9235
3867 9236 3900 9257 3925 9243 3925 9232
3961 9230 3968 9128 3977 9092 4011 9092
$$
BROWNING000
WGUS73 KLSX 160357
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1057 PM CDT FRI MAY 15 2009
ILC009-149-MOC007-019-137-163-173-160412-
/O.EXP.KLSX.FF.W.0018.000000T0000Z-090516T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE IL-BROWN IL-BOONE MO-AUDRAIN MO-PIKE MO-MONROE MO-RALLS MO-
1057 PM CDT FRI MAY 15 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BROWN AND PIKE
COUNTIES IN WEST CENTRAL ILLINOIS...AND AUDRAIN AND BOONE COUNTIES IN
CENTRAL MISSOURI...AND RALLS...MONROE AND PIKE COUNTIES IN NORTHEAST
MISSOURI WILL BE ALLOWED TO EXPIRE AT 1100 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN CONTINUES...BUT FLASH FLOODING IS NOT
ANTICIPATED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED
AREA WILL REMAIN SWOLLEN AND THEREFORE THE FLASH FLOOD WARNING WILL
BE REPLACED WITH AN AREAL FLOOD WARNING UNTIL 8 AM.
LAT...LON 4011 9070 3999 9060 3999 9052 3971 9064
3939 9062 3940 9094 3927 9085 3915 9164
3906 9165 3907 9213 3865 9220 3867 9235
3867 9236 3900 9257 3925 9243 3925 9232
3961 9230 3968 9128 3977 9092 4011 9092
$$
CVKINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:26 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 15, 3:26 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
326 PM CDT FRI MAY 15 2009
.DISCUSSION...
/323 PM CDT FRI MAY 15 2009/
VERY ACTIVE NIGHT ON TAP WITH BOTH SEVERE WEATHER AND HEAVY
RAIN/FLOODING. THE WARM FRONT IS CURRENTLY DRAPPED NEAR A LINE FROM
KTAZ TO KMBY TO NEAR KSTJ INTO SE NEBRAKSA. DEW POINTS IN THE MID
60S TO NEAR 70 SOUTH OF THIS BOUNDARY AND SFC TEMPS IN THE 80S
HAVE CONTRIBUTED TO VERY UNSTABLE CONDITIONS WITH SBCAPES OF
3000+ J/KG. THIS BOUNDARY REINFORCED BY OUTFLOW FROM THE CURRENT
ELEVATED CONVECTION ACROSS IA...NE MO INTO NRN IL IS EXPECTED TO
BE THE MAIN FOCUS THROUGH AT LEAST MID EVENING AND THEN THE
ENCROACHING CDFNT WILL COME INTO PLAY. ELEVATED THUNDERSTORMS
ACROSS NORTHERN MO HAVE ALREADY BEEN PRODUCING HEAVY RAIN AND
EXPECT THIS TO CONTINUE INTO THE EVENING. MAIN ATTENTION HOWEVER
TURNS TO THE EVOLVING ELONGATED BOWING THUNDERSTORM COMPLEX IN NW
MO. THIS COMPLEX IS EXPECTED TO CONTINUE MOVING ESEWD ALONG THE
BOUNDARY/INSTABILITY GRADIENT...FEEDING ON THE VERY UNSTABLE AIR
AND FORCING ENHANCED VIA A BROAD 30-40 KT SWLY LLJ. DEEP LAYER
SHEAR OF 35+ KTS FROM ROUGHLY I-70 NWD CONTINUES TO FAVOR
ORGANIZED LINEAR/BOW ECHO STRUCTURES ALONG WITH HP THEMES. THE
ENVIRONMENT ALONG AND NORTH OF THIS BOUNDARY IS ALSO CHARACTERIZED
BY STRONG LOW LEVEL SHEAR/0-1 KM SRH AOA 300 M2/S2 SUPPORTIVE OF
ISOLATED TORNADOES IN ADDITION TO DAMAGING WINDS/HAIL...SPCLY IN CLOSE
PROXIMITY TO THE BOUNDARY AND MORE UNSTABLE AIR. LASTLY THE EAST-
WEST ORIENTATION OF THE CURRENT COMPLEX...CURRENT UPWIND
GROWTH IN ERN KS...AND FAVORABLE CONDITIONS FOR CONTINUED UPWIND
PROPAGATION ON THE WRN FLANK IS SUPPORTIVE OF ECHO TRAINING AND
ATTENDANT HVY RAIN WITH THE HIGH RAFL RATES. I EXPECT A LARGE
ELONGATED WEST-EAST BOWY COMPLEX TO EVOLVE THROUGH THE
EVENING...GRADUALLY SINKING SEWD AHEAD OF THE ENCROACHING COLD
FRONT. WITH THE ABOVE IN MIND I WILL BE EXPANDING THE FLASH FLOOD
WATCH SOUTH THROUGH THE I-70 CORIDOOR.
THE COLD FRONT WILL BE LOCATED ACROSS SE MO AND SRN IL AT 12Z SAT
WITH ANY REMAINING PCPN THREAT CONFINED TO THE AREA AHEAD OF IT
DURING THE MORNING HOURS. OTHERWISE GUSTY NORTHERLY WIND WILL USHER
COOLER AND DRIER AIR INTO THE REGION AS A RATHER POTENT SFC HIGH
SETTLES INTO THE MIDDLE MS VLY. THIS 1030+ MB SFC HIGH WILL
DOMINATE THROUGH EARLY MONDAY RESULTING IN DRY AND SOMEWHAT COOL
WEATHER FOR LATE MAY WITH TEMPS ON THE ORDER OF 10-15 DEGS BELOW
NORMAL.
A MODERATION WILL BEGIN ON MONDAY AS THE ELONGATED HIGH CONTINUES TO
SETTLE SOUTHEAST AND LOW LEVEL WINDS BECOME SLY ON THE BACK SIDE.
THE LARGE ELONGATED HIGH WILL ALSO IMPEDE THE RETURN OF QUALITY LOW
LEVEL MOISTURE WELL INTO NEXT WEEK.
GLASS
&&
.AVIATION...
/743 AM CDT FRI MAY 15 2009/
FOR THE 12Z TAFS...CONVECTIVE COMPLEX OVER THE NORTHERN QUARTER OF
MISSOURI AND SOUTHERN IOWA CONTINUES TO ORGANIZE WITH TIME. NEW
CONVECTION OVER NORTHEAST KANSAS IS FORMING AT THE NOSE OF THE 8H
LOW-LEVEL JET (REGION OF HIGHER THETA E AIR. WARM FRONTAL
BOUNDARY JUMPED EARLIER THIS MORNING AND NOW IS LOCATED FROM
NORTHEAST KANSAS TO JUST SOUTH OF PITTSFIELD ILLINOIS THEN
SOUTHEAST INTO SOUTHERN ILLINOIS. CONVECTION CONTINUES TO MOVE IN
A EAST TO SLIGHTLY NORTHEAST DIRECTION. EXPECT FURTHER CONVECTION
TO PERSIST OVER THIS AREA THROUGH MID TO LATE MORNING THEN WEAKEN
WITH TIME. MODELS ARE IN GENERAL AGREEMENT WTIH COLD FRONTAL
PASSAGE MOVING THROUGH THE STL AREA AROUND 0500 - 0600 UTC. MUCH
OF THE ORGANIZED LINE TO BOWING LINE SEGMENT CONVECTION WILL PASS
THROUGH STL AREA BETWEEN 01-03 UTC. WE HAVE PLACE SURFACE GUSTS AS
HIGH AS 45 KTS WITH THE THUNDERSTORM OUTFLOWS. A PERIOD OF RAIN IS
EXPECTED TO FOLLOW ALONG AND BEHIND THE ORGANIZED LINE FOR A
PERIOD OF ONE TO THREE HOURS. LOW CLOUDS WITH HEIGHTS AROUND 20 -
25 KFT EXPECTED TO PERSIST BEHIND FRONTAL BOUNDARY..THEN
SCATTERED CLOUDS WILL FOLLOW.
PRZYBYLINSKI
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 3 AM CDT SATURDAY FOR BOONE-CALLAWAY-
COLE-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-MONITEAU-
MONTGOMERY-OSAGE-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-
WARREN.
FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR AUDRAIN-KNOX-
LEWIS-MARION-MONROE-PIKE-RALLS-SHELBY.
IL...FLASH FLOOD WATCH UNTIL 3 AM CDT SATURDAY FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-ST. CLAIR IL-
WASHINGTON IL.
FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR ADAMS IL-
BROWN IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, May 15, 3:48 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CDT FRI MAY 15 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 348 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA TONIGHT. SOME OF THESE STORMS WILL BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL ACCOMPANYING THE THUNDERSTORMS WILL RESULT IN A FLOODING THREAT...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. A FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER INFORMATION...PLEASE REFER TO THE WATCH PRODUCT. MODERATE TO MAJOR FLOODING CONTINUES AT SEVERAL POINTS ALONG THE ILLINOIS RIVER AND THE MISSISSIPPI RIVER AT CHESTER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY MORNING ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER AND AT CHESTER ON THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
In the hours before
Local storm report, May 15, 5:05 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 5 N MEXICO 39.24N 91.87W
05/15/2009 E0.70 INCH AUDRAIN MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0902005
GKSLocal storm report, May 15, 5:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
506 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL LIBERTY 39.88N 91.11W
05/15/2009 E0.25 INCH ADAMS IL EMERGENCY MNGR
SEVERAL OTHER REPORTS OF PEA SIZED HAIL IN THE COUNTY
AT THIS TIME
&&
EVENT NUMBER LSX0902006
TRUETTLocal storm report, May 15, 5:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 2 W PARIS 39.48N 92.04W
05/15/2009 M1.75 INCH MONROE MO BROADCAST MEDIA
&&
EVENT NUMBER LSX0902007
GKSSpecial weather statement, May 15, 5:10 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 510 PM CDT FRI MAY 15 2009 ILZ095-097-MOZ027-035-152300- ADAMS IL-MARION MO-PIKE IL-RALLS MO- 510 PM CDT FRI MAY 15 2009 ...SIGNIFICANT WEATHER ADVISORY FOR ADAMS AND NORTHWESTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND SOUTHEASTERN MARION AND NORTHEASTERN RALLS COUNTIES IN NORTHEAST MISSOURI UNTIL 600 PM CDT... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HANNIBAL...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FALL CREEK... PAYSON...CAMP POINT...HULL...MARBLEHEAD...SEEHORN...PLAINVILLE... BURTON...ADAMS...RICHFIELD...KINGSTON...LIBERTY...COLUMBUS... COATSBURG AND KELLERVILLE. CVKING
Local storm report, May 15, 5:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL HANNIBAL 39.71N 91.38W
05/15/2009 E0.75 INCH MARION MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0902008
GKSLocal storm report, May 15, 5:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL HANNIBAL 39.71N 91.38W
05/15/2009 E0.88 INCH MARION MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0902009
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:13 PM CDT | River Flood Warning | LSX | Adams | 4 days |
| May 15, 12:13 PM CDT | River Flood Warning | LSX | Adams | 5 days |
| May 15, 12:13 PM CDT | River Flood Warning | LSX | Adams | 5 days |
| May 15, 12:13 PM CDT | River Flood Warning | LSX | Pike | 6 days |
| May 15, 12:13 PM CDT | River Flood Warning | LSX | Pike | 6 days |
| May 15, 12:13 PM CDT | River Flood Warning | LSX | Pike | 7 days |
| May 15, 12:13 PM CDT | River Flood Warning | LSX | Calhoun | 7 days |
| May 15, 12:13 PM CDT | River Flood Warning | LSX | Calhoun | 8 days |
| May 15, 12:13 PM CDT | River Flood Warning | LSX | Madison | 10 days |
| May 15, 2:43 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 47 min |
| May 15, 2:49 PM CDT | Tornado Warning | LSX | Adams, Pike | 26 min |
| May 15, 2:59 PM CDT | Flash Flood Warning | LSX | Adams | 5 hr |
| May 15, 3:13 PM CDT | Tornado Warning | LSX | Adams, Brown, Pike | 47 min |
| May 15, 3:55 PM CDT | River Flood Warning | LSX | Brown | 8 days |
| May 15, 4:03 PM CDT | Areal Flood Advisory | LSX | Brown | 4 hr |
| May 15, 4:48 PM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| May 15, 5:12 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 63 min |
| May 15, 5:40 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 35 min |
| May 15, 6:06 PM CDT | Tornado Warning | LSX | Calhoun, Greene, Jersey, Pike | 39 min |
| May 15, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Pike | 51 min |
| May 15, 6:29 PM CDT | Flash Flood Warning | LSX | Calhoun, Greene | 5 hr |
| May 15, 6:59 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey, Madison, Saint Clair | 46 min |
| May 14, 9:00 PM CDT | River Flood Warning | LSX | Marion | 5 days |
| May 15, 9:08 AM CDT | River Flood Warning | LSX | Marion | 48 hr |
| May 15, 10:49 AM CDT | Flash Flood Warning | LSX | Knox | 6 hr |
| May 15, 11:00 AM CDT | Flash Flood Warning | LSX | Knox | 6 hr |
| May 15, 11:25 AM CDT | Flash Flood Warning | LSX | Lewis | 6 hr |
| May 15, 11:38 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 25 min |
| May 15, 2:19 PM CDT | Flash Flood Warning | LSX | Shelby | 6 hr |
| May 15, 4:30 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Marion, Monroe, Ralls, Shelby | 45 min |
| May 15, 5:03 PM CDT | Tornado Warning | LSX | Audrain, Monroe, Pike, Ralls | 42 min |
| May 15, 5:28 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 47 min |
| May 15, 5:44 PM CDT | Tornado Warning | LSX | Lincoln, Pike | 31 min |
| May 15, 6:24 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 19 min |
Nearby
Flash Flood Warnings in Missouri, 2009Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.